Aa
A
A
Close
Avatar universal
Lortabs and high blood pressure????
Hello everyone,

I have to say that I still can't believe that I am in this situation, and I am even a little freaked out right now to be joining this forum.  Long story short....been taking Lortabs almost daily for about 2 years now.  I was never prescribed....started taking them occasionally to help deal with long-distance relationship problems.  I have tried to quit a few times....obviously I wasn't successful...although the last time (last month) I went 25 days with no pills.  Of course my boyfriend and I just had to break up on day 26, which was about 3 weeks ago....and here we go again.  Perfect timing, right?

Anyways, I really want to end this nonsense.  I am so mad at myself, and I'm now extremely worried that I may have caused permanent damage to my body.  The last couple times I went to the doctor (last year), my blood pressure was up....which really has me worried.  In fact, I keep cancelling my check-ups because I am embarrassed to face the doctor...and scared to face any problems with my body due to my lortab use.  Does anyone know anything about Lortabs causing high blood pressure?  Is high blood pressure one of the withdrawal symptoms??

I am going to try to quit cold turkey.  I live in a small town, and many people know and respect me because of my career.  There is no way I could ever let anyone know that I have this type of problem.  I guess I just need some support...maybe journaling my feelings on this forum will help. I feel like I have tried everything else....hopefully these discussions will help make me stronger so I can beat this once and for all.

Thank you in advance for your support!  I appreciate any information you can give me regarding the high blood pressure. Sorry this is so long!  I am rambling already!
Cancel
8 Answers
Page 1 of 1
451343 tn?1256254431
well any time i went off lortab my blood pressure went up for a while, but it evened out the longer i stayed off them. there are some natural remedies to calm you and lower your blood pressure if you're interested, but my advise would be to get up the courage and talk to your doctor, it really is the safest way. best of luck and god bless, christina
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you, I really appreciate it.  I have never had problems with blood pressure in the past, so it came as quite a shock to me....and the nurses when they told me.  I am still in my 20's, not overweight, and I eat healthy (vegetarian).  It makes me feel a little better now knowing that you experienced it as well.  Thank you again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
451343 tn?1256254431
no problem. it makes sense when coming off lortab that our blood pressure would go up, cause the lortabs lower your pressure. hope you are feeling better and like i said if you are interested i know some natural remedies that can help with anxiety. god bless christina
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yes, I am definitely interested in some natural remedies.....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
451343 tn?1256254431
there is and amino acid called L-theanine (sp) that helps to calm you, actually all amino acids will do that for you. i take one that is L-theanine and valarian root. valarian root is a natural remedy for anxiety. also there something called Kava. some health food stores don't carry it anymore, but mine still does. it is super for anxiety. i get my kava in tea form, but you can get the extract at some health food stores. for sleep you can use melatonin, it's a natural sleep aid that your body produces on its own when we are not abusing opiates. these are just a few and they really work. if you have a health food store in your area it's worth going and checking them out. i have to take my son to youth group, but i'll check in with ya when i get back. christina
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
642313 tn?1244075322
I was addicted to Lortabs for almost 3 years.  I eventually took subutex to get off them and quit Subs 4 months ago.  Early on, once I quit cold, my blood pressure shot up too.  It has since normalized.  This is quite common.  One natural remedy that is sure to work and ease the withdrawal is exercise.  The more vigorous the better.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you so much Christina and xru11....I really feel more at ease now.  I am off to bed...tomorrow will be a long day.  My first step to recovery....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am also taking Lortab.Not for any health reason i just started for the fun of it & for the  energy  it gives & it has ended up being a love hate relationship.I take them to get up for work & throughout the day to keep going,my blood pressure stays high so now im on blood pressure medicine.I wanna go to a dr and tell them my problem bit I am humiliated.There is no way i could go to rehab because of the fear of my job & community finding out my secret.Does anyone know what kind of help a physician could give me in out patient care? I've been on them steady(about 8+ a day)buying off the street for almost 4yrs.When i have went off them(for about a wk at a time)i felt like life was so boring.Any advice would be nice:)thank u
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
4522800 tn?1470329434
Blank
VICourageous
ID
Avatar m tn
Blank
gnarly_1
phoenix, AZ
406584 tn?1399591666
Blank
10356
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167 tn?1348972206
Blank
clean_in_ks
KS
Avatar f tn
Blank
jifmoc
los angeles, CA